Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Apr, 1966, Volume 34, Issue 2

Une Methode Graphique de Resolution de Certains Types de Programmes Lineaires de Grandes Dimensions<481:UMGDRD>2.0.CO;2-8
p. 481-490

G. Matthys, J. Klatzmann

A simplified model for interregional planning in agriculture appears to offer a method for solving linear programming problems of a given structure (each variable being represented in one constraint and in another constraint which includes all variables). This structure enables us to represent the model in a two dimensional space and to construct "potentiality curves," which constitute a first selection of the variables. The resolution with the remaining variables is easy. Thus, even large programmes can be solved by graphical representations and hand computations. The method proposed is, in fact, an application of a well-known algorithm the primal-dual method of Dantzig, Ford, and Fulkerson.

Log In To View Full Content